MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON 4000 STAPLER STRAIGHT 60 LONG; STAPLER, SURGICAL

ETHICON ENDO-SURGERY, LLC. ETHICON 4000 STAPLER STRAIGHT 60 LONG; STAPLER, SURGICAL
Catalog Number EC3D60L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2026.D4: batch #unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: what was the surgical procedure? duodenal switch.What was the anatomical structure the device was fired upon? stomach and small intestine.What color of cartridge was used? 5 blue reloads with slr.Are there photos available? no.Can any additional information be provided regarding the shape of the malformed staples? the surgeon mentioned some of the staple legs seemed to be "poking out" more than normal.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a duodenal switch procedure, the surgeon was utilizing the ethicon 4000 with slr.The last staple line the surgeon made a comment about some of the staple legs sticking out.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ETHICON 4000 STAPLER STRAIGHT 60 LONG
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key25161257
Report Number3005075853-2026-03574
Device Sequence Number13435602
Product Code GAG
UDI-Device Identifier10705036043546
UDI-Public(01)10705036043546(17)280930(10)A9901Z
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K241630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60L
Device Lot NumberA9901Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Supplement Date Received by Manufacturer06/01/2026
06/26/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/04/2026
06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLUE RELOADS X5; ECH60R X5
Patient SexUnknown